MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820350
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break and stent damage occurred.The target lesion was located in a vessel in the left lower extremity.A 3.50x20mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, upon advancing, the physician thought that the stent came off the balloon and decided to pull the device back.Upon pulling the device, the catheter shaft broke in half and the stent balloon portion of the catheter remained in the patient's body.Subsequently, the remaining portion of the catheter was removed with a snare and after removal, the stent was noted to have accordioned onto itself.The device was completely removed from the patient's body.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the complaint device was returned for analysis.The proximal part of the stent delivery system (sds) with manifold/hub was not returned for analysis therefore the batch/serial number could not be identified.A visual examination of the stent found that the stent was damaged at the proximal end of the stent and pushed over the proximal markerband.Stent struts at the proximal end were squashed and pushed proximally.There is slight proximal stent movement on the balloon at the proximal end of the stent.The undamaged mid-section of the crimped stent od (outer diameter) was measured and is within the maximum crimped stent profile measurement.Stent damage most likely occurred during withdrawal attempts.The balloon body was reviewed and no issues were noted with the overall balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure; however a slight damage to the proximal balloon cone was noted.A visual and tactile examination found that the hypotube shaft was broken and not returned for analysis.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found that the proximal part of the shaft polymer extrusion had broken 245mm proximal to the bumper tip.The bi-component bond showed no signs of damage or strain.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6278707
Report Number2134265-2017-00136
Device Sequence Number358221
Product Code NIQ
UDI-Device Identifier08714729844808
UDI-Public(01)08714729844808(17)20171005(10)0019160507
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2017
Device Model NumberH7493952820350
Device Catalogue Number39528-2035
Device Lot Number0019160507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;